Alert archive / Iowa / Wind Chill Advisories in 2015
Wind Chill Advisory 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Feb 27, 2015, 3:00 PM CST for 13 counties in Iowa; Carroll County, Jo Daviess County, Rock Island County, Illinois. It took effect at Feb 28, 2015, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2015, 3:00 PM CST (21:00 UTC)
- In effect from
- Feb 28, 2015, 12:00 AM CST
- Expired
- Feb 28, 2015, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WWUS43 KDVN 272100 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CST FRI FEB 27 2015 ...DANGEROUS WIND CHILLS POSSIBLE TONIGHT INTO SATURDAY MORNING... .ARCTIC HIGH PRESSURE WILL SLOWLY MOVE INTO THE OHIO VALLEY TONIGHT AND SATURDAY MORNING. VERY COLD TEMPERATURES COMBINED WITH LIGHT WINDS...CLEAR SKIES...AND RELATIVELY NEW SNOW COVER WILL ALLOW WIND CHILLS TO DROP TO 20 TO 30 BELOW ZERO. IAZ040>042-051-052-063-280500- /O.NEW.KDVN.WC.Y.0009.150228T0600Z-150228T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-IOWA- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...MARENGO 300 PM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. * TIMING...FROM MIDNIGHT THROUGH 9 AM SATURDAY. * WIND CHILL READINGS...20 TO 30 BELOW ZERO. * TEMPERATURES...4 BELOW TO 13 BELOW ZERO. * WINDS...SOUTH 5 MPH OR LESS. * IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK OF HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ053-054-064>068-ILZ001-007-015-280500- /O.NEW.KDVN.WC.Y.0009.150228T0900Z-150228T1500Z/ JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS- CARROLL-ROCK ISLAND- INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA... MOUNT CARROLL...MOLINE...ROCK ISLAND 300 PM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY. * TIMING...FROM 3 AM TO 9 AM SATURDAY. * WIND CHILL READINGS...20 TO 30 BELOW ZERO. * TEMPERATURES...3 BELOW TO 12 BELOW ZERO. * WINDS...SOUTHEAST 5 MPH OR LESS. * IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK OF HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
4 follow-up statements
136 WWUS43 KDVN 280119 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 719 PM CST FRI FEB 27 2015 ...DANGEROUS COLD WIND CHILLS AGAIN TONIGHT INTO SATURDAY MORNING... .ARCTIC HIGH PRESSURE WILL SLOWLY MOVE INTO THE OHIO VALLEY TONIGHT AND SATURDAY MORNING. VERY COLD TEMPERATURES COMBINED WITH LIGHT WINDS...CLEAR SKIES...AND RELATIVELY NEW SNOW COVER WILL ALLOW WIND CHILLS TO DROP TO 20 TO 30 BELOW ZERO. IAZ040>042-051-052-063-280930- /O.CON.KDVN.WC.Y.0009.150228T0600Z-150228T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-IOWA- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...MARENGO 719 PM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * TIMING...FROM MIDNIGHT THROUGH 9 AM SATURDAY * WIND CHILL READINGS...20 TO 30 BELOW ZERO. * TEMPERATURES...5 BELOW TO 15 BELOW ZERO. * WINDS...SOUTH 5 MPH OR LESS. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ053-054-064>068-ILZ001-007-015-280930- /O.CON.KDVN.WC.Y.0009.150228T0900Z-150228T1500Z/ JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS- CARROLL-ROCK ISLAND- INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA... MOUNT CARROLL...MOLINE...ROCK ISLAND 719 PM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... * TIMING...FROM 3 AM UNTIL 9 AM SATURDAY. * WIND CHILL READINGS...20 BELOW TO NEAR 25 BELOW. * TEMPERATURES...3 BELOW TO 13 BELOW ZERO. * WINDS...SOUTHEAST 5 MPH OR LESS. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ SHEETS
839 WWUS43 KDVN 280541 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1141 PM CST FRI FEB 27 2015 ...DANGEROUS WIND CHILLS AND RECORD COLD TEMPERATURES OVERNIGHT... .ARCTIC HIGH PRESSURE WILL SLOWLY MOVE INTO THE OHIO VALLEY TONIGHT AND SATURDAY MORNING. VERY COLD TEMPERATURES COMBINED WITH LIGHT WINDS...CLEAR SKIES...AND RELATIVELY NEW SNOW COVER WILL ALLOW WIND CHILLS TO DROP TO 20 TO 30 BELOW ZERO. ACTUAL TEMPERATURES WILL BE RECORD BREAKING IN MANY LOCATIONS...FROM AROUND 5 BELOW ZERO TO 20 BELOW ZERO. IAZ040>042-051-052-063-281345- /O.CON.KDVN.WC.Y.0009.150228T0600Z-150228T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-IOWA- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...MARENGO 1141 PM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * TIMING...THROUGH MID MORNING. * WIND CHILL READINGS...20 BELOW TO NEAR 29 BELOW. * TEMPERATURES...15 BELOW TO NEAR 20 BELOW ZERO. * WINDS...SOUTHEAST 5 MPH OR LESS. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ053-054-064>068-ILZ001-007-015-281345- /O.CON.KDVN.WC.Y.0009.150228T0900Z-150228T1500Z/ JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS- CARROLL-ROCK ISLAND- INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA... MOUNT CARROLL...MOLINE...ROCK ISLAND 1141 PM CST FRI FEB 27 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY... * TIMING...FROM 3 AM TO 9 AM. * WIND CHILL READINGS...20 BELOW TO NEAR 28 BELOW. * TEMPERATURES...12 BELOW TO 18 BELOW ZERO. * WINDS...SOUTHEAST 5 MPH OR LESS. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ SHEETS
882 WWUS43 KDVN 280916 AAB WSWDVN URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 316 AM CST SAT FEB 28 2015 ...DANGEROUS WIND CHILLS POSSIBLE TONIGHT INTO SATURDAY MORNING... .ARCTIC HIGH PRESSURE WILL SLOWLY MOVE INTO THE OHIO VALLEY TONIGHT AND SATURDAY MORNING. VERY COLD TEMPERATURES COMBINED WITH LIGHT WINDS...CLEAR SKIES...AND RELATIVELY NEW SNOW COVER WILL ALLOW WIND CHILLS TO DROP TO 20 TO 30 BELOW ZERO. IAZ040>042-051-052-063-281500- /O.CON.KDVN.WC.Y.0009.000000T0000Z-150228T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-IOWA- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...MARENGO 316 AM CST SAT FEB 28 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...THROUGH MID MORNING. * WIND CHILL READINGS...AS LOW AS 35 BELOW. * TEMPERATURES...5 BELOW TO 22 BELOW ZERO. * WINDS...SOUTHEAST 5 MPH OR LESS. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$ IAZ053-054-064>068-ILZ001-007-015-281500- /O.CON.KDVN.WC.Y.0009.000000T0000Z-150228T1500Z/ JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS- CARROLL-ROCK ISLAND- INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY... TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA... MOUNT CARROLL...MOLINE...ROCK ISLAND 316 AM CST SAT FEB 28 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...THROUGH MID MORNING. * WIND CHILL READINGS...AS LOW AS 28 BELOW. * TEMPERATURES...3 BELOW TO 17 BELOW ZERO. * WINDS...SOUTHEAST 5 MPH OR LESS. * IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS. && $$
043 WWUS43 KDVN 281500 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 900 AM CST SAT FEB 28 2015 ...WIND CHILL ADVISORY ALLOWED TO EXPIRE... IAZ040>042-051>054-063>068-ILZ001-007-015-281600- /O.CAN.KDVN.WC.Y.0009.000000T0000Z-150228T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-CARROLL-ROCK ISLAND- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...GALENA...MOUNT CARROLL...MOLINE...ROCK ISLAND 900 AM CST SAT FEB 28 2015 ...WIND CHILL ADVISORY ALLOWED TO EXPIRE... AREA WIND CHILLS ARE NOW WARMER THAN 20 BELOW ZERO. WIND CHILLS OF -10 TO -20 BELOW CAN STILL BE POSSIBLE FOR THE NEXT 1 TO 2 HOURS AS TEMPERATURES RISE. $$ NICHOLS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 11:10 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 27, 11:10 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1110 AM CST FRI FEB 27 2015 .UPDATE... ISSUED AT 721 AM CST FRI FEB 27 2015 RECORD LOW COLD TEMPERATURES OCCURRED TONIGHT WITH THE CLEAR SKIES AND FRESH SNOWFALL. WIND CHILLS IN A FEW LOCATIONS WERE BELOW -30. THE ONLY CHANGE TO THE FORECAST WERE THE TEMP TRENDS. EXPECT A WARM UP ONCE THE SUN STARTS HEATING AS IT IS STARTING TO BECOME THE SEASON OF HIGHER SUN ANGLES. WIND CHILL ADVISORY SHOULD STILL BE OKAY THROUGH 9AM...A FEW SITES MAY LINGER WITH SUB -20 WIND CHILLS THROUGH 10AM. && .SYNOPSIS... ISSUED AT 307 AM CST FRI FEB 27 2015 HIGH PRESSURE WAS MOVING INTO THE CENTRAL PLAINS EARLY THIS MORNING. WITH FRESH SNOWFALL AND CLEAR SKIES TEMPERATURES HAVE PLUMMETED THIS MORNING TO QUITE POSSIBLY ONE OF THE COLDEST NIGHTS OF THE YEAR. WINDS HAVE STAYED UP...WHICH HAS LEAD TO WIDESPREAD WIND CHILLS BETWEEN 20 AND 30 BELOW ZERO WITH A FEW POCKETS OF 30 BELOW OR LOWER WIND CHILLS. WINDS ARE STARTING TO WANE AND TEMPERATURES SHOULD DROP MORE. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 307 AM CST FRI FEB 27 2015 MAIN FORECAST CONCERN FOR THE SHORT TERM ARE TEMPERATURES TODAY AND TONIGHT ACROSS THE AREA. WITH HIGH PRESSURE IN PLACE AND FRESH SNOW COVER...GUIDANCE IS OF LITTLE HELP FOR TEMPERATURE FORECASTS. AS FAR AS THE SYNOPTIC PATTERN IS CONCERNED...H5 RIDGING IS BUILDING INTO THE CENTRAL UNITED STATES AS A SURFACE HIGH IS PROG TO MOVE DIRECTLY OVER OUR CWA TODAY. WINDS SHOULD WANE...HOWEVER COLD AIR AND FRESH SNOWFALL WILL LEAD TO COLD TEMPERATURES TODAY AND TONIGHT. MODELS ARE OF LITTLE HELP...THIS MORNING FOR LOWS I LOADED THE OBS AND THEN MADE TWEAKS FROM THERE AS THE RUC WAS THE ONLY MODEL COLD ENOUGH WITH TEMPS. FOR TODAY AND TONIGHT...WENT WITH THE ALLBLEND AND THEN TWEAKED TEMPERATURES FROM THERE. WIND CHILLS TONIGHT SUGGEST THE NEED FOR ANOTHER WIND CHILL ADVISORY FOR AREAS NORTH OF I80. WILL DEFER TO THE DAY TO SHIFT TO DECIDE TO ISSUE THIS AS THERE IS ALREADY ONE OUT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 307 AM CST FRI FEB 27 2015 TWO STORM SYSTEMS WILL IMPACT THE EXTENDED FORECAST...AND BOTH CONTAIN POTENTIAL WINTER IMPACTS. AT THIS TIME...BOTH SYSTEMS ARE RELATIVELY POOR IN CONFIDENCE OF EXACT DETAILS CONCERNING THESE IMPACTS. TO BEGIN THE EXTENDED...HIGH PRESSURE WILL BE MOVING OFF TO THE EAST SATURDAY...AND WITH A VERY COLD START TO THE DAY...THE WEAK WAA WILL LIKELY ONLY RESULT IN HIGHS IN THE MID TEENS NORTH TO MID 20S SOUTH...DESPITE A HEALTHY AMOUNT OF LATE FEBRUARY SUNSHINE IN THE MORNING. WARM ADVECTION BY AFTERNOON...WILL BRING MID LEVEL MOISTURE NORTHWARD...WITH SOME MODELS CONTINUING TO BRUSH OUR SOUTHWEST WITH DEEPER SATURATION BY LATE AFTERNOON. THE MODEL BLEND SHOWS FAR MORE SIGNIFICANT MOISTURE ADVECTION BY SATURDAY NIGHT...AND I WILL CONTINUE TO HIGHLIGHT THAT PERIOD THROUGH SUNDAY WITH HIGH POPS. THIS EVENT IS GOING TO BE ALL SNOW...AND SHOULD HAVE RATIOS IN THE 12 TO 15 TO 1 RANGE...THUS AMOUNTS FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON SHOULD RANGE FROM AROUND 1 INCH NORTHWEST...TO 2 TO 3 INCHES FROM IOWA CITY THROUGH THE QUAD CITIES TO STERLING...TO 3 TO 5 INCHES OVER FAR SOUTHEAST IOWA NORTHEAST MISSOURI TO NEAR PRINCETON ILLINOIS. WHILE THOSE AMOUNTS ARE SUPPORTED BY THE MOST LIKELY BLEND OF GUIDANCE THAT IS INDICATED AT THIS TIME...I AM NOT CONFIDENT IN THEM YET. THE EVENT IS LIKELY GOING TO FALL INTO THE ADVISORY RANGE...ESPECIALLY DUE TO THE LONGER THAN NORMAL DURATION FOR THESE RANGE OF AMOUNTS. LOOKING AT UNCERTAINTY...THE CANADIAN MODEL IS FARTHER SOUTH THAN THE ECMWF AND GFS...AND KEEPS THE NORTHERN 3/4S OF THE CWA DRY...THUS ANOTHER REASON FOR HOLDING OFF ON ANY EARLY HEADLINE AT THIS TIME. THE 06Z NAM...THROUGH 12Z SUNDAY...ALSO KEEPS THE BULK OF MOISTURE AND FORCING SOUTH. MONDAY WILL BE A BREAK BETWEEN LOW CONFIDENCE SYSTEM...AS THE DEEP WESTERN TROF BECOMES EVEN MORE AMPLIFIED. THE MODELS HAVE SHOWN VERY LITTLE CONSISTENCY OVER THE PAST FEW DAYS AND THROUGH TONIGHT WITH RESPECT TO THE LOW TRACK...UPPER ENERGY TRACK...AND BAROCLINICITY OF THIS POTENTIAL SYSTEM. ONE FEATURE THAT HAS BEEN SHOWN CONSISTENTLY...HAS BEEN MOISTURE...WITH A SYNOPTIC SIGNAL OF AN OPEN GULF OF MEXICO...AND EVEN OPEN CARIBBEAN. THE HIGH AMOUNTS OF AVAILABLE MOISTURE ARE REASONS SUPPORTING LIKELY POPS MONDAY NIGHT AND TUESDAY. WHILE NOT CONFIDENT IN THERMAL TRANSITION TIMING...IT IS A BEST MODEL BLEND...AND CONCEPTUAL MODEL FIT FOR PCPN TO BEGIN AS A WINTRY MIX OF SNOW/SLEET/FREEZING RAIN MONDAY NIGHT...TRANSITIONING TO RAIN TUESDAY...THEN BACK TO SNOW AGAIN TUESDAY NIGHT. THIS WET MESS COULD BE HIGH IMPACT...OR COULD BE LARGELY BENIGN. IT IS VERY DIFFICULT TO TELL...AND WILL KEEP A HEALTHY DOSE OF UNCERTAINTY IN OUR PRODUCTS. FOLLOWING THIS SYSTEM...COLDER DRY WEATHER SETTLES BACK IN THE A FEW DAYS BEFORE MODERATION LOOKS TO OCCUR IN ZONAL FLOW. ERVIN && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1109 AM CST FRI FEB 27 2015 VFR CONDITIONS WILL BE SEEN THROUGH 18Z/28 AS ARCTIC HIGH PRESSURE MOVES INTO THE OHIO VALLEY. && .CLIMATE... ISSUED AT 307 AM CST FRI FEB 27 2015 COULD SEE RECORD LOWS THIS MORNING AT A FEW SITES AND POSSIBLY AGAIN TONIGHT AT OTHER SITES. HERE ARE THE RECORDS FOR TONIGHT. RECORD LOWS FOR FEBRUARY 28... MOLINE.........-9 IN 1962 CEDAR RAPIDS...-17 IN 1962 DUBUQUE........-10 IN 1962 BURLINGTON.....-7 IN 1962 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...GIBBS SYNOPSIS...GIBBS SHORT TERM...GIBBS LONG TERM...ERVIN AVIATION...08 CLIMATE...GIBBS
Hazardous weather outlook, Feb 27, 6:25 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 625 AM CST FRI FEB 27 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281230- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 625 AM CST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIND CHILLS BETWEEN 20 TO 30 BELOW ZERO WILL PERSIST THROUGH 9AM TODAY. TONIGHT...WIND CHILL VALUES WILL ONCE AGAIN BE BETWEEN 20 TO 30 BELOW ZERO...ESPECIALLY NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER WEATHER WILL AFFECT THE MIDWEST THIS WEEKEND. AT THIS TIME...CURRENT MODEL DATA SUGGESTS 1 TO 4 INCHES OF SNOW LOOKS POSSIBLE...MAINLY SOUTH OF INTERSTATE 80. THERE IS STILL UNCERTAINTY SO CHANGES TO THIS FORECAST ARE LIKELY. IF YOU ARE TRAVELING THIS WEEKEND...PAY ATTENTION TO THE FORECAST. ANOTHER SYSTEM IS FORECAST TO AFFECT THE MIDWEST EARLY NEXT WEEK. AT THIS TIME...THERE IS MUCH UNCERTAINTY AS TO WHAT TYPE OF WEATHER IT WILL PRODUCE. THOSE TRAVELING NEXT WEEK SHOULD PAY ATTENTION TO FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.